Dermatology Community
My 3 year old son has Red Scrotum & Anus with Itching
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

My 3 year old son has Red Scrotum & Anus with Itching

Hi.
My son is 3 years old. He received IV antibiotics the first of June, then sent home with a 10 day oral regiment of antibiotics. So when his groin area seemed to be red and itchy I just assumed it was a yeast infection and so did his pediatrician. They prescribed Nystatin cream- which did not help so they prescribed Diflucan- oral doses for 10 days. After the 10 days there was still no improvement. The area still itched and was really red. So his pediatrician prescribed Keflex- oral doses for 10 days - to treat a possible staph infection of his scrotum and anus- no improvement with that. And Finally he prescribed Clotrimazole & Betamethasone cream 5 days- which not to my surprise- did NOT help! He has been treated for a possible yeast, bacterial and now fungal infection and nothing has helped it! His scrotum is really red and around his anus is also very red. He itches both areas constantly and tells me all the time that it itches. I have no idea what to do! His pediatrician referred us to a Dermatologist but he cannot be seen at the clinic for 2 months!! I dont know how to help him get relief until that appointment. Do you have any ideas as to what he could have? Anything you could offer would be so appreciated! Thank you
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
First of all, I have 4 year old little girl and if I were you...
If this was my daughter I'd... I'm not a doc but I am a mom....

I'd take Tate to the nearest children's hospital tomorrow... and sit there until they see you, then they'll probably either take cultures and run test or tell you to call the dermatologist and it will be on a form stating to go see the dermotologist...

***You then call the dermatologist saying the the Emergency Room sent you and you're in that week!
I've done this non-intentionally a couple of times and that's how I don't loose my mind waiting... especially for your child....

Have you tried, "butt paste" also wash him only in CeraVe', you can find it at the drug store be sure to get the regular wash NOT the facial wash they both have green labels....

(His urine may be burning him, I don't know if he wets the bed... that just came to mind.... if that's the case it's probably something in his diet)

* Also, in his baths add some baking soda to sooth the skin...
* I'd put him on a Gluten Free Diet, http://www.gicare.com/diets/gluten-free.aspx
* I would put him on Children's Zyretec to give him some relief, call the nurse at your docs
* If there's swelling perhaps half the recommended dose of children's ibprofen

*** I'd take him to an allergist to get tested
*** Wash his sheets and clothes in "All" fragrance free including fragrance free softener sheets

Below is my generic reply... to my skin problems and etc recently BUT please read it... it has more info....
Burning skin...

First, spend the money on CeraVe' Soap, it's at the drug store, for your hands and the shower...

Also, a 24 hour antihistamine, Allegra is the best then Zyrtec then Clariton, take any of the 3 that you can tolerate.

Also, stay out of the heat, bright light bulbs, cover your self with a light shirt and pants.... a hat but you do not need to get heated like sweating....

Also, taking, comfortably cool showers, not hot or cold, will help but wash with the CeraVe to rehydrate your skin....

Also, buy a water purifier for your tap water...

In the last two months I've met my high insurance deductibles and I've been going to every Emory specialist in Atlanta to figure these pieces of the puzzle out so I hope this helps.... here's more gathered info...

Your T cells are probably out of wack, your immune system... my story may help...

My allergist - immunologist has attempted to block the leukotrienes, the things that get to the skin that causes the burning sensation with Singulair 4 xs a day with Zyflo CR, I can't take the Zyflo CR, because these meds effect some peoples emotions incl. me apparently.... but taking the higher dose of Singulair  has brought some relief....

I'm not a doc but I've been to many trying to get mystery burning of the skin and rashes figured out incl. a dbl ear infection and EVERY doc that the dbl. Singulair and Zyflo was a Brilliant idea....

Also, eating gluten free, non-spicy, no processed, only olive oil cooked foods if possible, high omeg-3 such as walnuts and eating very health organic food with Kefer to drink (a yogart drink found in the dairy section helps digestion of the walnuts), a gummy multi vitamin 2xday (easy to digest, has everything in it or do good ol' Flinstone vitamins, docs even give them to pregnant women to take), 1 Magnesium vitamin and flax seed vitamin 2xday to help balance out the immune system...

God bless, keep the faith...
Blank
563773_tn?1374250139
Hello,
The first possibility that came to my mind was of a fungal infection due to the prolonged use of antibiotics. Did you get a KOH examination of the skin scrapings done to rule it out. Other causes may be moisture(due to sweating or frequent washing), the abrasion caused by clothing, the pressure of sitting,chemical irritants like laundry soaps, colognes and scented toilet paper, medicines like antibiotics and laxatives, infections like pinworms,a nal abrasions and skin problems such as psoriasis, seborrhea and eczema.

Please discuss these possibilities with a dermatologist and get a confirmed diagnosis first because it is not advisable to have a hit and trial method for medicines in a child.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Avatar_f_tn
Dr. Kaur
Could you explain to me what a KOH examination is?
He has not had any kind of pathology/labs done to confirm what the cause of the inflammation and itching is.
He has an appointment this week with a pediatric dermatologist at Primary Children's Medical Center is SLC.
So I'm hoping that will bring us some definitive answers.
Thank you again!
Blank
563773_tn?1374250139
Hello,
KOH examination is a test to diagnose a fungal infection of the skinfungal infection of the skin. In this the skin is gently scraped off and the scrapings from the skin lesionskin lesion are placed in liquid containing potassium hydroxidepotassium hydroxide (KOH) and examined under the microscope.

I hope it helps. Take care and regards.
Blank
Have a Dermatology question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India